Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ART-STOPPAGE
Oct 16, 2009

I was diagnosed HIV+ in January and was put on efz and truvda from Febraury 2009 as my CD4 was below 350. I have continued to have night sweats and nightmares as well as feel numbness in my hands. Am a post polio case! I have never had any serious ailments so far and have never missed mu medication for a long spell! My question is: what is the effect if stopped taking my med for sometime?

Response from Dr. Frascino

Hello,

Discontinuing your antiretroviral drugs will allow HIV to once again begin wildly replicating in your body, which in turn will destroy CD4 cells. As your CD4 cell count falls, you become increasingly susceptible to opportunistic infections and malignancies.

Your current problems, including nightmares and numbness, may well be side effects of your antiretroviral medications (particularly the efavirenz component). I would strongly advise against discontinuing your medications. Rather, I suggest you talk to your HIV specialist physician, explaining your ongoing symptoms and considerations for discontinuing treatment. He should be able to evaluate and treat your symptoms as well as consider switching one or more of your antiretroviral medications (most likely the efavirenz). You can read much more about treatment interruptions, including the results of the SMART clinical trial, in the archives of this forum.

Good luck. I'm confident a better solution than discontinuing your medication can be found.

Dr. Bob



Previous
can i get hiv this way? (please help, will donate 40 dollars)
Next
Lipoatrophy - can fat be restored?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement